Alert archive / Oklahoma / Tornado Warnings in 1994
Tornado Warning 5, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 2, 1994, 7:09 PM CST for Pontotoc County, Oklahoma. It was in force for 36 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 2, 1994, 7:09 PM CST (01:09 UTC)
- Expired
- Apr 2, 1994, 7:45 PM CST
- In force
- 36 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pontotoc County, OK
The radar
The Norman radar (KTLX), 94 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.2 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1249 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1451 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 118 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 030111
TOROKC
OKC123-030145-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
709 PM CST SAT APR 02 1994
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 745 PM CST FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
PONTOTOC
INCLUDING THE FOLLOWING LOCATIONS
STONEWALL
AT 709 PM CST A TORNADO WAS REPORTED BY A COUNTY DEPUTY 3 MILES
SOUTHEAST OF ADA.
THE TORNADO WAS MOVING EAST AT 30 MILES PER HOUR.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A TORNADO WATCH REMAINS IN EFFECT FOR SOUTHERN OKLRAHOMA AND
NORTHERN TEXAS UNTIL 900PM CST.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR CENTRAL AND
EASTERN OKLAHOMA UNTIL MIDNIGHT CST.
LAT...LON 3464 9651 3463 9673 3489 9658 3491 9640What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 2, 4:49 PM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Apr 2, 4:49 PM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 415 PM CST SAT APR 2 1994 THE 12Z MODELS INITIALIZED QUITE WELL ON UA SYS MOVG INTO FA THIS AFTN. DIFFS WERE IN STRENGTH OF CIRCULATION DEPICTED BY VORT FIELDS. THE NGM WAS STRONGEST THE AVN WEAKEST. THE SHAPE OF THE SYS ON SAT IMAGERY SUPPORTS THE NGM BUT MAYBE NOT AS STRONG A VORT MAX. THE ETA INITIALIZED BEST ON THE SFC LOW IN THE TX PNHNDL. THE NGM AND ETA AGREE ON PHASING NRN AND SRN STRM SYS BY 24 HRS AS THEY EXIT FA WHILE THE AVN PHASES MUCH FASTER, LOSING THE IDENTITY OF THE S/W CIRC TOO SOON. THE NGM IS MORE CORRECT TAKING SFC LOW ON A MORE EWD PATH THIS AFTN AND TONITE. THE ETA IS A LTL DEEPER WITH DVLPG SYS IN WRN U.S. BY 48 HRS. 12Z UA ANAL DID NOT HELP INDC A PREFERENCE HERE EXCEPT FOR PERHAPS A 100 KT JET MOVG EWD FM CNTRL PAC AT 25H. OTHER MODEL DIFFS AT THAT POINT WILL NOT HAVE SIG IMPACT ON WX OVR FA. LATEST VIS IMAGERY INDCD TRW DVLPG IN SW OK. KFDR 88D INDCD BNDRY INTERSECTION/TRIPLE PT JUST W OF KFDR FOR FAVORABLE TRW FORMATION. EXPECTING SVR TRW IN CNTRL OK, WRN PTNS N TX THIS EVE AND SE OK LATER TONITE. SOME TRW PSBL BHND CDFNT UNDER 50H COLD POOL. WX WILL BE DRY ON SUNDAY THRU MON NITE. NEXT PRECIP IN EXTENDED PD ON TUES. WL GO A LTL BLO MOS TEMPS TIL MON WHERE WARMER FWC NMBRS LOOK BEST. FCSTID=#22/BT HBR 40 63 45 78 / 20 0 0 0 OKC 39 60 43 75 / 60 0 0 0 SPS 41 65 45 80 / 60 0 0 10 G.AG 32 63 43 78 / 30 0 0 0 PNC 35 59 41 75 / 60 0 0 10 DUA 41 63 41 75 / 80 0 0 10 .OKC...CAUTION ON AREA LAKES TONIGHT ZNS 04>53. .TX...CAUTION ON AREA LAKES TONIGHT ZNS 83>90.
In the hours before
Local storm report, Apr 2, 4:49 PM CST, 2 hours 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
448 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
434 PM GRADY DINE TO NICKEL SIZE HAIL IN
NINNEKAH.
437 PM GRADY QUARTER SIZE HAIL 8 MILES SE OF
CHICKASHA.
445 PM GRADY GOLFBALL SIZE HAIL 3 M,ILES SE OF
ALEX.
ALALocal storm report, Apr 2, 4:59 PM CST, 2 hours 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
458 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
449 PM OKLAHOMA DIME TO GOLF BALL SIZE HAIL
REPORTED AT NICKEL HILLS FIRE
DEPARTMENT.
454 PM OKLAHOMA 11/2 INCH HAIL NE SIDE OF
OKLAHOMA `CITY.
457 PM NOBLE QUARTER SIZE IN PERRY.
ALALocal storm report, Apr 2, 5:12 PM CST, 1 hour 57 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
512 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
510 PM PAYNE QUARTER HAIL N SzIDE OF STILLWATER
ALSO ESTIMATED 70 MPH WINDS.
CBWLocal storm report, Apr 2, 5:41 PM CST, 1 hour 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
530 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
457 PM NOBLE QUARTER SIZE HAIL IN PERRY.
500 PM E. GARFIELD 60+ MPH WINDS 6 MILES SOUTH
OF COVINGTON.
520 PM LINCOLN QUARTER SIZE HAIL 6 MILES
NORTHWEST OF CANEY.
515 PM MCCLAIN HALF DALLOR SIZE HAIL 5 MILES
SW OF PURCELL.
525 PM S. CLEVELAND GOLF BALL SIZE HAIL IN
LEXINGTON.
535 PM LINCOLN QUARTER SIZE HAIL IN AGRA.Local storm report, Apr 2, 6:13 PM CST, 56 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
615 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
438 PM GRADY QUARTER SIZE HAIL 3 MILES
SOUTHEAST OF CHICKASHA.
445 PM OKLAHOMA GOLF BALL SIZE HAIL NORTH
SIDE OF EDMOND.
445 PM LOGAN 3 MILES SSE OF MARSHALL WINDS
61 MPH REPORTED BY OKLAHOMA
MESONET.
454 PM NE OKLAHOMA 11/2 INCH HAIL NE OKLAHOMA
CITY.
502 PM OKLAHOMA GOLF BALL SIZE HAIL IN ARCADIA.
520 PM GRANT NICKEL SIZE HAIL IN CANEY.
525 PM PAYNE GOLFBALL HAIL 6 MILES SOUTH
OF STILLWATER.
526 PM MCCLAIN TENNIS BALL HAIL 1 MILE EAST
OF WAYNE.
530 PM PAYNE 2 MILES WEST OF STILLWATER WINDS
61 MPH REPORTED BY OKLAHOMA
MESONET.
535 PM CLEVELAND DIME SIZE HAIL 4 MILES EAST OF
LEXINGTON.
538 PM MCCLAIN HALF DOLLAR SIZE HAIL 2 MILES
WEST OF BYARS.
540 PM PAYNE HALF DOLLAR SIZE HAIL IN
CUSHING.
550 PM GRANT NICKEL SIZE HAIL 1 MILE SW
OF JEFFERSON.
555 PM POTTAWATOMIE d DIME SIZE HAIL 1 MILE SOUTH
EASON.
ALALocal storm report, Apr 2, 6:38 PM CST, 31 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
645 PM CST SAT APR 02 1994
TIME COUNTY LOCATION/EVENT
555 PM LINCOLN DIME SIZE HAIL 5 MILES NORTH
7 MILES WEST OF CARNEY ON COUNTY
LINE ROAD.
606 PM GARVIN BASEBALL SIZE HAIL IN STRAFORD.
617 PM CARTER DIME SIZE HAIL 4 MILES NORTH OF
LONE GROVE.
617 PM CARTER DIME SIZE HAIL 1 MILE NORTH OF
ARDMORE.
623 PM KAY QUARTER SIZE HAIL 1 MILE WEST OF
I-35 ON HIGHWAY 11.
620 PM SEMINOLE DIME SIZE HAIL AT 4 MILES
ESE OF KONAWA.
628 PM PAYNE DIME SIZE HAIL IN CUSHING.
ALAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 6:08 PM CST | Severe Thunderstorm Warning | OUN | Kay | 52 min |
| Apr 2, 6:15 PM CST | Severe Thunderstorm Warning | OUN | Love | 45 min |
| Apr 2, 6:20 PM CST | Severe Thunderstorm Warning | OUN | Seminole | 40 min |
| Apr 2, 6:21 PM CST | Severe Thunderstorm Warning | OUN | Payne | 39 min |
| Apr 2, 6:26 PM CST | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall | 49 min |
| Apr 2, 6:44 PM CST | Tornado Warning | OUN | Hughes, Pontotoc | 31 min |
| Apr 2, 6:49 PM CST | Severe Thunderstorm Warning | OUN | Pontotoc | 41 min |
| Apr 2, 7:18 PM CST | Severe Thunderstorm Warning | OUN | Hughes | 42 min |
| Apr 2, 7:36 PM CST | Severe Thunderstorm Warning | OUN | Coal | 24 min |
Nearby
Tornado Warnings in Oklahoma, 1994Every tornado warning in 1994Tornadoes in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.